Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 180, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 10:19 AM CDT for 7 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 10:19 AM CDT (15:19 UTC)
- Expired
- Jun 11, 2009, 11:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Grundy County, TN, Putnam County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:48 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 11, 9:48 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT THU JUN 11 2009 .MESOSCALE UPDATE...SEVERE THUNDERSTORM WARNINGS ARE NOW IN EFFECT FOR DAVIDSON AND RUTHERFORD COUNTIES. REFLECTIVITY PATTERN IS STARTING TO EVOLVE INTO A SQUALL LINE EXTENDING FROM NASHVILLE, TO SMYRNA, TO BELL BUCKLE, TO TULLAHOMA. REFLECTIVITIES BEHIND (WEST OF) THE SQUALL LINE ARE GRADUALLY DISSIPATING. SURFACE MAP AT 14Z SHOWS A TROUGH OF LOW PRESSURE EXTENDING FROM LAND BETWEEN THE LAKES SOUTHEASTWARD TO JUST NORTH OF NASHVILLE AND INTO THE SOUTHERN CUMBERLAND PLATEAU. THUS, THE CURRENT SQUALL LINE HAS FORMED JUST BEHIND THE SURFACE TROUGH. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #374 FOR ALL OF MIDDLE TENNESSEE UNTIL 19Z. && ROSE
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Special weather statement, Jun 11, 9:30 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT THU JUN 11 2009 TNZ075-077-111630- BEDFORD-COFFEE- INCLUDING THE CITIES OF...SHELBYVILLE...TULLAHOMA...MANCHESTER 930 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 930 AM CDT...A LINE OF STORMS MOVING THROUGH THE MID STATE WILL APPROACH SHELBYVILLE...TULLAHOMA...AND MANCHESTER INCLUDING THE BONNAROO FESTIVAL IN THE NEXT HOUR. THESE STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. LAROSA
Local storm report, Jun 11, 9:49 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG 4 SE NASHVILLE 36.13N 86.73W
06/11/2009 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANTIOCH AREA.
&&
CDGLocal storm report, Jun 11, 9:57 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG SHELBYVILLE 35.49N 86.45W
06/11/2009 BEDFORD TN LAW ENFORCEMENT
COUNTY SHERIFF REPORTED TREES DOWN COUNTY WIDE.
&&
CDGSpecial weather statement, Jun 11, 9:59 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 959 AM CDT THU JUN 11 2009 TNZ008-028-111700- SUMNER-WILSON- INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET 959 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 10 AM CDT STRONG STORMS WERE MOVING THROUGH THE NASHVILLE METRO AREA. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR... MOUNT JULIET AND HENDERSONVILLE BY 1010 AM CDT... GALLATIN AND LEBANON BY 1025 AM CDT... LAROSA
Local storm report, Jun 11, 10:06 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL MANCHESTER 35.47N 86.08W
06/11/2009 E0.75 INCH COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL IN MANCHESTER.
&&
CDGSpecial weather statement, Jun 11, 10:08 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1008 AM CDT THU JUN 11 2009 TNZ009>011-029>034-063>066-077>080-111700- MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...FAIRFIELD GLADE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 1008 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 1015 AM CDT...STRONG STORMS WERE MOVING THROUGH THE MID STATE. THESE STORMS WILL BE APPROACHING AREAS EAST OF NASHVILLE TO THE CUMBERLAND PLATEAU BY NOON TODAY. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. LAROSA
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| Jun 11, 8:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| Jun 11, 8:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jun 11, 8:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Jun 11, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Jun 11, 9:38 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 52 min |
| Jun 11, 9:46 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jun 11, 9:56 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 49 min |
| Jun 11, 9:59 AM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 31 min |
| Jun 11, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more | 31 min |
| Jun 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 32 min |
| Jun 11, 10:48 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 42 min |
| Jun 11, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Putnam | 36 min |
| Jun 11, 11:33 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.